Alert archive / Pennsylvania / Special Weather Statements in 2016

Special Weather Statement, NWS Philadelphia/Mount Holly

August 16, 2016Chester County, Pennsylvania; Cecil County, Maryland

NWS Philadelphia/Mount Holly issued this special weather statement at Aug 16, 2016, 5:08 PM EDT for Chester County, Pennsylvania; Cecil County, Maryland. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2016, 5:08 PM EDT (21:08 UTC)
Expired
Aug 16, 2016, 6:00 PM EDT
In force
52 min
Issued by
NWS Philadelphia/Mount Holly

Counties Cecil County, MD, Chester County, PA

The radar

The Dover AFB radar (KDOX), 114 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2016-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2016-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-175 J/kg
Mixed-layer LCL
773 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS81 KPHI 162108
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT TUE AUG 16 2016
 
MDZ008-PAZ101-102-162200-
CECIL-WESTERN CHESTER-EASTERN CHESTER-
508 PM EDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE...CENTRAL
CECIL...CHESTER AND WESTERN DELAWARE COUNTIES...

AT 507 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCK SPRINGS...OR 12
MILES NORTH OF HAVRE DE GRACE...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...ELKTON...CALVERT...COATESVILLE...WESTTOWN...
DOWNINGTOWN...KENNETT SQUARE...OXFORD...PARKESBURG...NORTH EAST...
WEST GROVE...RISING SUN...CHARLESTOWN...MARSHALLTON...
PLEASANT HILL...HOMEVILLE...MOUNT VERNON...WOODLAWN...
LADENBERG AND CHERRY HILL.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3972 7623 3973 7610 3976 7606 3983 7604
      3987 7599 3995 7600 4005 7593 4012 7548
      3992 7553 3993 7553 3983 7563 3981 7570
      3972 7579 3963 7579 3958 7582 3954 7602
      3955 7608
TIME...MOT...LOC 2107Z 254DEG 37KT 3973 7617 
$$
JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Aug 16, 4:28 PM EDT, 40 minutes earlier.

Area forecast discussion, Aug 16, 4:28 PM EDT, 40 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
428 PM EDT TUE AUG 16 2016

.SYNOPSIS...
A cold front will move across the area late tonight into Wednesday
morning. This front slowly move to the south through the day, and
dissipate through Thursday. A back door cold front may move into the
area late Friday into the weekend as high pressure builds across the
area from the northeast. A cold front from the west is expected to
move across the area around Monday of next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
Mid afternoon surface analysis shows an area of low pressure over
southern Ontario. A warm front extends eastward from the low into
NY and MA along I-90. Meanwhile, a cold front was positioned to
the south of the low across the Midwest and Mid South states. A
pre- frontal surface trough continues to sharpen this afternoon on
the lee side of the Appalachians from the Shenandoah Valley
northward into central PA.

A Severe Thunderstorm Watch (#447) was issued for a portion of
the area, including eastern PA, western NJ and northeastern MD and
northern DE. Showers and storms have already developed out to our
west near the pre-frontal trough. There is a moderately unstable
airmass in place to fuel these storms as they move downstream
(latest SPC mesoanalysis indicated MLCAPE values ranging between
1500 J/kg across the I-80 corridor to 2500 J/kg in southern NJ and
Delmarva). The convection has also organized into multi-cell
clusters as previously anticipated with the westerly deep-layer
shear vector oriented predominately perpendicular to the surface
trough axis. In this setup, there will be broken segments vs an
organized line of storms. Thus, PoPs were capped at 50 or 60
percent but timing details were added to the hourly PoP grids. The
Severe Thunderstorm Watch is in effect thru 11 PM though it will
likely be able to be canceled earlier from west to east as the
area of storms move eastward through the region. The primary
threat with storms this afternoon and evening will be damaging
winds as the environment will be supportive of severe wet
microbursts with surface to mid- level theta-e differences of
25-30 C. The risk of tornadoes, large hail and flash flood threats
are much lower, though not zero. A conditional potential for a
tornadic storm exists with right-moving (i.e., more W to E storm
motion) supercells that develop just ahead of where the surface
trough sharpens. This would cause near surface winds to locally
back more out of the S-SE and enhance low-level
helicity/streamwise vorticity. Even with PWATs exceeding 2 inches,
storms should progress fast enough downstream to limit the
duration of torrential downpours at any one location.

Just about all of the available hires CAM guidance shows
convection quickly dissipating as it moves east of the I-95
corridor/Delaware Valley after sunset. Despite a lack of large-
scale forcing overhead and instability becoming increasingly
elevated later into the night, an isolated shower or storm cannot
be ruled out even during the overnight given how warm, moist and
unstable the airmass is.

No changes were made to the Excessive Heat Warning and Heat
Advisories as our forecast closely matches current observations.
It will continue to be muggy tonight, especially along and
southeast of I-95 where temps overnight only fall into the upper
70s and dewpoints are in the mid 70s. Slightly cooler and drier
air arrives by early morning across northeastern PA as a cold
front arrives from the west.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
The cold front is expected to reach the I-95 corridor by midday
Wednesday. The front looks to get hung up in the coastal plain of
S NJ and Delmarva during the afternoon. Accordingly, we will see a
relief from the excessive heat and humidity west of the fall line
with highs in the 80s and dewpoints in the 60s. A much different
story across the coastal plain with highs in the low to mid 90s
and dewpoints in the 70s. Peak heat indices are forecast to reach
or possibly exceed 100F at ACY, MIV, DOV, ESN and GED, but be just
below heat advisory criteria.

Another round of showers and storms are expected along and south
of the front Wednesday afternoon. PoPs are highest across the
Delmarva and far southern NJ near the DE Bay. Locally heavy rain
and strong winds are possible with moderate instability forecast
to develop and deep-layer shear strengthening ahead of an upper
shortwave trough.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...

The frontal boundary will slowly sag to our south Wednesday night
into Thursday, before dissipating. Meanwhile, a couple of short
wave/vorticity impulses will move across the area. This will help
create scattered showers and thunderstorms, especially across the
southern half of the area. Thursday will continue to be warm and
humid, but not as hot and humid as the past several days, so heat
index values are not expected to reach advisory levels.

On Friday into the weekend, a back door cold front may dip down
across the area from the north as high pressure builds in from the
northeast. There is the potential for scattered showers and
thunderstorms to develop as several short wave/vorticity impulses
move across the area. Hot and humid weather continues with
temperatures well into the mid-upper 80s and low 90s. However,
heat index values are not expected to reach advisory levels.

A cold front is expected to approach the area overnight Sunday
and move into the area by Monday morning, and progress eastward
through Monday night. Increasing precipitation chances for showers
and thunderstorms are expected by Sunday night, with the highest
probabilities Monday into Monday night.

The front should have pushed offshore by Tuesday morning and all
precipitation should be moving offshore as well. With the frontal
passage, cooler air should move in, and return closer to normal.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Outside of any showers and thunderstorms, expect generally VFR
conditions with S-SW winds 10-15 kt this afternoon and evening.
These storms are organizing to our west this afternoon and will
reach RDG by 21Z, the I-95 TAF sites between 2230-0030Z. A brief
period of IFR vsbys and westerly wind gusts in excess of 35 kt are
possible with these storms. It is still uncertain if storms make
it farther east into MIV/ACY with instability waning after sunset.

Showers and storms should dissipate by midnight, leaving VFR
conditions through the remainder of the TAF period overnight.
Winds should shift to westerly by early morning but will generally
be 10 kt or less. Temporary MVFR conditions with cigs 1500-3000 ft
may develop during the mid morning hours as the boundary layer
deepens and stratocu develops. Otherwise, VFR tomorrow. NW winds
will be in the 10-15 kt range during the morning, weakening a bit
to 10 kt or less during the afternoon.

OUTLOOK...

Wednesday night...Generally VFR. Chance of showers/thunderstorms
across southern NJ and DE/MD which may lead to temporarily lower
conditions.

Thursday-Thursday night...Generally VFR. A chance of showers or
thunderstorms during the afternoon.

Friday-Friday night...VFR.

Saturday-Sunday...Generally VFR. Chance of showers and
thunderstorms, especially during the day, possibly leading to lower
condition.

&&

.MARINE...
S-SWly winds are starting to strengthen, especially on the
northern coastal waters this afternoon, with gusts at or above 20
kt already observed. Expect this to continue this evening with
frequent gusts to 25 kt likely. Seas should subsequently increase
as well. It still looks as if the northern NJ coastal waters will
meet SCA criteria for both winds and seas. For the southern
coastal waters, conditions are expected to remain just below SCA
criteria, but we will continue to monitor. SCA conditions are not
expected on the Delaware Bay. Gusty winds will be possible in the
vicinity of any thunderstorms. The storms will threaten the upper
DE Bay between 530 and 7 PM and then coastal waters between after
sunset this evening.

Rip Currents....The risk for the formation of dangerous rip
currents will be low through the rest of today and again on
Wednesday. OUTLOOK...

OUTLOOK...

Wednesday night-Sunday...Sub-Small Craft Advisory conditions
expected across the waters through the period. Winds may
periodically gust 15-20 knots.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ060>062-101-
     103-105.
     Excessive Heat Warning until 8 PM EDT this evening for PAZ070-
     071-102-104-106.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ009-010-
     012>014-016-020>027.
     Excessive Heat Warning until 8 PM EDT this evening for NJZ015-
     017>019.
DE...Heat Advisory until 8 PM EDT this evening for DEZ002>004.
     Excessive Heat Warning until 8 PM EDT this evening for DEZ001.
MD...Heat Advisory until 8 PM EDT this evening for MDZ008-012-015-
     019-020.
MARINE...Small Craft Advisory until 5 AM EDT Wednesday for ANZ450-451.

&&

Synopsis...Robertson
Near Term...Klein
Short Term...Klein
Long Term...Robertson
Aviation...Klein/Robertson
Marine...Klein/Robertson
Hazardous weather outlook, Aug 16, 3:51 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
351 PM EDT TUE AUG 16 2016

NJZ001-007-008-PAZ054-055-172000-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-
351 PM EDT TUE AUG 16 2016

...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ009-010-PAZ060>062-101-103-105-172000-
HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-
WESTERN MONTGOMERY-UPPER BUCKS-
351 PM EDT TUE AUG 16 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-NJZ015-017>019-PAZ070-071-102-104-106-172000-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
351 PM EDT TUE AUG 16 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.
   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-012-015-NJZ016-027-172000-
CECIL-KENT MD-QUEEN ANNES-SALEM-SOUTHEASTERN BURLINGTON-
351 PM EDT TUE AUG 16 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

LOCALLY HEAVY RAIN COULD RESULT IN FLOODING IN POOR DRAINAGE
AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ019-020-NJZ012>014-020>026-172000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
351 PM EDT TUE AUG 16 2016

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE LATER THIS
AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN COULD RESULT IN
FLOODING IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-172000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
351 PM EDT TUE AUG 16 2016

...SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ431-450>455-172000-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
351 PM EDT TUE AUG 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS
THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 16, 4:08 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 PM EDT TUE AUG 16 2016

PAZ060-162115-
BERKS-
408 PM EDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT BERKS COUNTY...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS OVER MOUNT JOY...MOVING
EAST AT 45 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
READING...WYOMISSING...BIRDSBORO...KUTZTOWN...HAMBURG...FLEETWOOD...
SINKING SPRING...LAURELDALE...WOMELSDORF...WERNERSVILLE...
NEWMANSTOWN...TOPTON...LEESPORT...SHOEMAKERSVILLE...BALLY...
BERNVILLE...BECHTELSVILLE...LYONS...STRAUSSTOWN AND LENHARTSVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4049 7643 4052 7634 4052 7625 4058 7605
      4057 7602 4064 7598 4067 7589 4044 7554
      4027 7568 4014 7587 4036 7621 4036 7622
TIME...MOT...LOC 2008Z 248DEG 37KT 4013 7651

PO
Special weather statement, Aug 16, 5:08 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT TUE AUG 16 2016

MDZ008-PAZ101-102-162200-
CECIL-WESTERN CHESTER-EASTERN CHESTER-
508 PM EDT TUE AUG 16 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NEW CASTLE...CENTRAL
CECIL...CHESTER AND WESTERN DELAWARE COUNTIES...

AT 507 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCK SPRINGS...OR 12
MILES NORTH OF HAVRE DE GRACE...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEST CHESTER...ELKTON...CALVERT...COATESVILLE...WESTTOWN...
DOWNINGTOWN...KENNETT SQUARE...OXFORD...PARKESBURG...NORTH EAST...
WEST GROVE...RISING SUN...CHARLESTOWN...MARSHALLTON...
PLEASANT HILL...HOMEVILLE...MOUNT VERNON...WOODLAWN...
LADENBERG AND CHERRY HILL.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3972 7623 3973 7610 3976 7606 3983 7604
      3987 7599 3995 7600 4005 7593 4012 7548
      3992 7553 3993 7553 3983 7563 3981 7570
      3972 7579 3963 7579 3958 7582 3954 7602
      3955 7608
TIME...MOT...LOC 2107Z 254DEG 37KT 3973 7617

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 7:10 PM EDTSpecial Weather StatementPHIMorris35 min
Aug 16, 4:08 PM EDTSpecial Weather StatementPHIBerks67 min
Aug 16, 4:23 PM EDTSevere Thunderstorm WarningPHIBerks, Chester, Montgomery52 min
Aug 16, 5:10 PM EDTSpecial Weather StatementPHICarbon35 min
Aug 16, 5:19 PM EDTSevere Thunderstorm WarningPHIBerks, Lehigh, Northampton41 min
Aug 16, 5:36 PM EDTSpecial Weather StatementPHIChester, Delaware54 min
Aug 16, 5:44 PM EDTSpecial Weather StatementPHICarbon, Monroe61 min
Aug 16, 6:31 PM EDTSpecial Weather StatementPHIDelaware29 min
Aug 15, 8:36 PM EDTSpecial Weather StatementPHITalbot39 min
Aug 15, 9:22 PM EDTSpecial Weather StatementPHICaroline53 min
Aug 15, 10:44 PM EDTSpecial Weather StatementPHIQueen Anne's61 min
Aug 16, 5:37 PM EDTSevere Thunderstorm WarningPHICecil38 min

Nearby

Special Weather Statements in Pennsylvania, 2016Special Weather Statements in Maryland, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.